Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


chronic diarrhea
Feb 8, 2008

About a month ago i was switched to an aggressive therapy to treat my hiv. I am entering my 25th year of infection and have experienced drug resistance. The drugs I'm taking are Norvir, Prezista, AZT, Isentress, and Truvada. I'm experiencing episodes of diarrhea with no particular patterns of the event. But it occurs at least 4-5 times per week without warning. Are there any natural treatments available to prevent the diarrhea? Also, Imodium seems to be working but I'm unclear about the daily usage of this product. Any suggestions? Thank you.

Response from Dr. Henry

Many of your meds can result in stomach sympptoms including diarrhea (ritonavir, darunavir, tenofovor and AZT). I have some patients who use imodium on a regular basis and try to titrate (find the best dose for them) it to minimize the appearance of diarrheal episodes (i.e take a pill every AM or routinely before meds). For some patients, fiber tablets and/or calcium supplements help. KH



Previous
Herpes Zorster/short breath while on meds
Next
STOCKRIN TIMES

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement